MAUDE Adverse Event Report: ABBOTT MANUFACTURING INC TOTAL BILIRUBIN; TOTAL BILIRUBIN REAGENT

ABBOTT MANUFACTURING INC TOTAL BILIRUBIN; TOTAL BILIRUBIN REAGENT
Catalog Number 06L45-21
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complete information for patient information, patient identifier: multiple = (b)(6).All available patient information was included.Additional patient details are not available.An evaluation is in process.A follow up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer reported falsely elevated total bilirubin results were generated for neonates while using the architect c461216 analyzer.The following results were provided: sid: (b)(6) - architect: 17.8 mg/dl; alternate method: 13.9 mg/dl (% shift = 28%).Sid: (b)(6) - architect: 10.2 mg/dl; alternate method: 8.3 mg/dl (% shift = 22.9%).The customer further stated that sid: (b)(6) generated an architect result of 15.2 mg/dl, with a alternate method result of 12.3 mg/dl (% shift = 23.6%); however, the customer was not sure if the architect result was generated on the c461216 or the c401829 analyzer.The customer was utilizing a critical cut off of >/= 17 mg/dl.No impact to patient management was reported.
 
Additional Manufacturer Narrative
A search for similar complaints for the total bilirubin reagent lot 53810uq09 did not identify any similar complaints for the customer's issue.Return testing was not completed as returns were not available.Tracking and trending did not identify any trends associated with the product issue.The historical performance of reagent lot 53810uq09 was evaluated using world wide data and the evaluation indicated that the patient median result for lot 53810uq09 is within the established control limits.No unusual reagent lot performance was identified.A review of the manufacturing documentation did not identify any issues associated with the customer's observation.Review of product labeling found adequate information regarding the issue.Based on the investigation no product deficiency was identified for the total bilirubin reagent, lot 53810uq09.

Brand Name
TOTAL BILIRUBIN
Common Device Name
TOTAL BILIRUBIN REAGENT
Manufacturer (Section D)
ABBOTT MANUFACTURING INC
1921 hurd drive
irving TX 75038
MDR Report Key8623836
Report Number1628664-2019-00390
Device Sequence Number11263885
Product Code CIG
UDI-Device Identifier00380740011369
UDI-Public00380740011369
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K060574
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Catalogue Number06L45-21
Device Lot Number53810UQ09
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/02/2019
Supplement Date Received by Manufacturer07/14/2019
Initial Report FDA Received Date05/20/2019
Supplement Report FDA Received Date07/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARCHITECT C4000 ANALYZER, LIST # 02P24-01; ARCHITECT C4000 ANALYZER, LN 02P24-01; SERIAL # (B)(4); SN C461216; ARCHITECT C4000 ANALYZER, LN 02P24-01; SN: (B)(4)